Geometric aspects of 2-walk-regular graphs

M. Camara Vallejo, E.R. van Dam, J.H. Koolen, J. Park

Research output: Contribution to journalArticleScientificpeer-review

8 Citations (Scopus)
355 Downloads (Pure)


A t-walk-regular graph is a graph for which the number of walks of given length between two vertices depends only on the distance between these two vertices, as long as this distance is at most t. Such graphs generalize distance-regular graphs and t-arc-transitive graphs. In this paper, we will focus on 1- and in particular 2-walk-regular graphs, and study analogues of certain results that are important for distance-regular graphs. We will generalize Delsarte’s clique bound to 1-walk-regular graphs, Godsil’s multiplicity bound and Terwilliger’s analysis of the local structure to 2-walk-regular graphs. We will show that 2-walk-regular graphs have a much richer combinatorial structure than 1-walk-regular graphs, for example by proving that there are finitely many non-geometric 2-walk-regular graphs with given smallest eigenvalue and given diameter (a geometric graph is the point graph of a special partial linear space); a result that is analogous to a result on distance-regular graphs. Such a result does not hold for 1-walk-regular graphs, as our construction methods will show.
Original languageEnglish
Pages (from-to)2692-2710
JournalLinear Algebra and its Applications
Issue number9
Publication statusPublished - 2013


Dive into the research topics of 'Geometric aspects of 2-walk-regular graphs'. Together they form a unique fingerprint.

Cite this